Hail, Prairie
- When
- August 20, 6:20 PM CST
- Where
- Prairie County, 1 mi W of Tollville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.733, -91.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 20, 2:36 PM CST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 336 PM CDT WED AUG 20 2003 ...MAIN CONCERN IS THE HEAT... HIGH PRESSURE CONTINUES ACROSS THE AREA. HOT TEMPERATURES ALSO CONTINUE UNDERNEATH THE AREA OF HIGH PRESSURE. THE TEMPERATURE SOARED TO 101 DEGREES THIS AFTERNOON AT NORTH LITTLE ROCK. THE SKY WAS PARTLY CLOUDY IN MOST LOCATIONS. HOWEVER...ISOLATED THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS THE CWFA. TEMPERATURES WILL AGAIN REACH NEAR 100 DEGREES TOMORROW WITH DEW POINTS IN THE MID 70S. WILL THEREFORE CONTINUE THE HEAT ADVISORY FOR ANOTHER DAY. THE AREA OF HIGH PRESSURE WILL SLIDE TO THE WEST TONIGHT AND BRING MORE OF A NORTHWEST FLOW ACROSS THE AREA. A COLD FRONT IN THE UPPER MIDWEST WILL WORK ITS WAY INTO NORTH ARKANSAS ON FRIDAY. THIS WILL INCREASE THE CHANCE OF SHOWERS AND THUNDERSTORMS A BIT ALONG AND AHEAD OF THE FRONT. THE FRONT IS EXPECTED TO STALL NEAR THE LOUISIANA BORDER BY SUNDAY MORNING. THEREFORE...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED THROUGH EARLY NEXT WEEK IN THE SOUTH PART OF THE CWFA. COOLER TEMPERATURES ARE EXPECTED FOR THE WEEKEND BEHIND THE FRONT. GUIDANCE TEMPERATURES ARE A BIT TOO LOW FOR TOMORROW SO WILL GO A COUPLE OF DEGREES WARMER THAN THAT. HRO 72 95 72 92 / 20 20 30 30 LIT 76 98 76 95 / 20 20 20 30 HOT 75 98 75 96 / 20 20 20 30 PBF 75 98 75 97 / 20 20 20 30 .LZK...HEAT ADVISORY FOR TONIGHT AND THURSDAY FOR ZONES ARZ021>022...ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069. 51
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-210930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED AUG 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FOR PARTS OF CENTRAL AND SOUTH ARKANSAS. HIGH HUMIDITY AND HIGH TEMPERATURES WILL COMBINE ONCE MORE TO PRODUCE HEAT INDEX READINGS BETWEEN 105 AND 115 OVER MUCH OF CENTRAL AND SOUTH ARKANSAS THIS AFTERNOON. HEAT-RELATED WEATHER HAZARDS CAN BE EXPECTED THIS AFTERNOON WITH THESE HOT CONDITIONS. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE STATE TODAY AND EARLY TONIGHT...ALTHOUGH NO STORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONLY WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE STATE THURSDAY THROUGH TUESDAY. A COLD FRONT WILL BE AFFECTING ARKANSAS DURING THE LATTER PART OF THE WEEK. IT IS FORECAST TO ENTER ARKANSAS LATE THURSDAY OR EARLY FRIDAY MORNING. SINCE THE FRONT WILL BE CROSSING THE STATE DURING THE NIGHT...NO HAZARDOUS WEATHER IS EXPECTED WITH THE PASSAGE OF THE COLD FRONT. SOMEWHAT COOLER AND DRIER AIR WILL ENTER THE STATE AFTER THE FRONT MOVES ACROSS ARKANSAS. THE POSSIBILITY EXISTS FOR THE FRONT TO STALL AND SOME AREAS MAY NOT GET ANY RELIEF FROM THE HEAT AND HUMIDITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 32
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332984.